MAUDE Adverse Event Report: ABBOTT MEDICAL TENDYNE SYSTEMS; PROSTHESIS, MITRAL VALVE, PERCUTANEOUSLY DELIVERED

ABBOTT MEDICAL TENDYNE SYSTEMS; PROSTHESIS, MITRAL VALVE, PERCUTANEOUSLY DELIVERED
Model Number TENDV-RS2
Medical Device Problem Codes Retraction Problem (1536); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 35m tendyne mitral valve lp was chosen for a procedure.During procedure, after the deployment of valve, the patient developed a variable left ventricular outflow tract (lvot) gradient (30-50mmmhg) that could not be mitigated by tension reduction.The physician decided to remove the valve.A tendyne gen ii retrieval system has been prepared by instructions for use (ifu).A good metal to metal and alignment achieved before starting to capture the valve.When rotating the retrieval knob, the valve started to enter into the sheath but then stopped despite retrieval knob rotations.The catheter buckling has been noticed and no pressure applied on the catheter by the physician during the retrieval.The retrieval has been removed and a new tendyne gen ii retrieval system has been prepared following ifu.A good metal to metal and alignment achieved but, extreme resistance noticed during the retrieval knob rotation and the knob was spinning back if hand removed from the wheel.The catheter showed severe bowing during valve retrieval.Finally, the valve has been retrieved.The patient hemodynamic was stable and patient awake the day after.The patient with the same mitral regurgitation (mr) as before the procedure.There was no delay in the procedure.
 
Additional Manufacturer Narrative
An event of retraction problem and material deformation was reported.The device was returned to abbott for investigation and confirmed the reported sheath deformation.The damaged sheath was removed from the retrieval system and replaced with a test sheath.Using a test valve, retrieval was completed without difficulty.The sheath was sent to science and technology lab for further testing and the material confirmed to meet specifications.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Additionally, the lot was reviewed for similar complaints, and there is no indication of a lot-specific product issue.Based on the available information, the cause of the reported retraction problem appears to be related to the sheath deformation.However, the cause of the sheath damage could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 35m tendyne mitral valve lp was chosen for a procedure.During procedure, after the deployment of valve, the patient developed a variable left ventricular outflow tract (lvot) gradient (30-50mmmhg) that could not be mitigated by tension reduction.The physician decided to remove the valve.A tendyne gen ii retrieval system has been prepared by instructions for use (ifu).A good metal to metal and alignment achieved before starting to capture the valve.When rotating the retrieval knob the valve started to enter into the sheath but then stopped despite retrieval knob rotations.The catheter buckling has been noticed and no pressure applied on the catheter by the physician during the retrieval.The retrieval has been removed and a new tendyne gen ii retrieval system has been prepared following ifu.A good metal to metal and alignment achieved but, extreme resistance noticed during the retrieval knob rotation and the knob was spinning back if hand removed from the wheel.The catheter showed severe bowing during valve retrieval.Finally the valve has been retrieved.The patient hemodynamic was stable and patient awake the day after.The patient with the same mitral regurgitation (mr) as before the procedure.There was no delay in the procedure.

Brand Name
TENDYNE SYSTEMS
Common Device Name
PROSTHESIS, MITRAL VALVE, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG#3007113487
177 county road b east
st. paul MN 55117 1789
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23222177
Report Number2135147-2025-05686
Device Sequence Number15865090
Product Code NPU
UDI-Device Identifier05415067046192
UDI-Public(01)05415067046192(17)251112(10)10625816
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P240042
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/12/2025
Device Model NumberTENDV-RS2
Device Catalogue NumberTENDV-RS2
Device Lot Number10625816
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2025
Supplement Date Received by Manufacturer05/29/2026
Initial Report FDA Received Date10/06/2025
Supplement Report FDA Received Date06/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age80 YR
Patient SexMale